Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

August 19, 2015Yadkin County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Aug 19, 2015, 6:21 PM EDT for Yadkin County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 6:21 PM EDT (22:21 UTC)
Expired
Aug 19, 2015, 7:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WWUS81 KRNK 192221
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT WED AUG 19 2015
 
NCZ020-192300-
YADKIN-
621 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT 
EASTERN YADKIN COUNTY...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS OVER HUNTSVILLE...MOVING
NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
EAST BEND...
SHACKTOWN...
ENON...
COURTNEY...
AND HUNTSVILLE. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3605 8064 3628 8062 3627 8060 3627 8054
      3626 8053 3625 8046 3624 8045 3614 8044
      3612 8046 3612 8049 3611 8051 3608 8051
      3605 8050
TIME...MOT...LOC 2221Z 186DEG 17KT 3611 8052 
$$

PC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:47 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 19, 3:47 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED AUG 19 2015

.SYNOPSIS...
MOIST SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT AND WEAK
SHORTWAVE DISTURBANCES WILL COMBINE TO PRODUCE MORE ROUNDS OF
SHOWERS AND THUNDERSTORMS FOR TODAY AND THURSDAY. THE COLD FRONT
WILL REACH THE MID ATLANTIC BY THURSDAY EVENING...AND EVENTUALLY
DEPART BY FRIDAY. COOLER AND DRIER AIR SHOULD ARRIVE BY THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 345 PM EDT WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP OVER THE
CWA...BUT COVERAGE OF THUNDER REMAINS LIMITED AT THIS TIME.
APPARENTLY...THE POOR LAPSE RATES AND CONSIDERABLE CLOUD COVER ARE
STILL TRYING TO HOLD BACK THE GROWTH OF CAPE. WITH SEVERAL MORE
HOURS OF SUNSHINE TO GO...IT SEEMS INEVITABLE THAT THE CONVECTIVE
ACTIVITY WILL ONLY INCREASE IN COVERAGE AS THE ATMOSPHERE
DESTABILIZES WITH TIME. THE SHOWERS AND THUNDERSTORMS ARE MOVING
TO THE NORTHEAST AND ARE NOT ANCHORING TO THE BLUE RIDGE...WHICH
IS KEEPING ANY THREAT OF LOCALIZED FLOODING IN CHECK FOR NOW.
HOWEVER...THIS THREAT REMAINS IN PLACE THROUGH THE EVENING...AND
HEAVY DOWNPOURS ARE CERTAINLY POSSIBLE IN THE STRONGER STORMS
THANKS TO THIS TROPICAL-LIKE AIR MASS OVERHEAD. HIGH TEMPERATURES
WERE BUMPED UP A FEW MORE DEGREES FOR TODAY IN THIS UPDATE...DUE
TO SOME AREAS RECEIVING MORE AUGUST SUNSHINE THAN ANTICIPATED.

FOR TONIGHT...THE SHOWER AND THUNDERSTORMS SHOULD GRADUALLY WANE
AS THE PREFRONTAL SHORTWAVE DISTURBANCES MOVE EAST OF THE CWA. IT
WILL BE A MUGGY NIGHT WITH THICK CLOUD COVER OVERHEAD...BUT ANY
GAPS IN THE CLOUDS COULD LEAD TO THE QUICK FORMATION OF PATCHY FOG
FROM THE WET GROUND. A FEW SHOWERS COULD LINGER THROUGHOUT THE
NIGHT...BUT THIS ACTIVITY WILL INCREASE AGAIN BY THURSDAY...AS THE
COLD FRONT CROSSES THE APPALACHIAN MOUNTAINS. THERE REMAINS NO
EXPECTED THREAT OF SEVERE WEATHER DUE TO MOIST ADIABATIC LAPSE
RATES AND LIMITED HEATING. HOWEVER...LOCALIZED FLOODING MAY BE A
SOMEWHAT BIGGER CONCERN ON THURSDAY IF ENOUGH QPF IS REALIZED FROM
THE BANDS OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE FRONT.
THE MODELS PORTRAY MORE WIDESPREAD RAINFALL COVERAGE THAN THE PAST
SEVERAL DAYS...SO LIKELY POPS WITH HIGHS REACHING THE UPPER 70S TO
THE UPPER 80S ARE EXPECTED.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 245 PM EDT WEDNESDAY...

THURSDAY NIGHT A COLD FRONT WILL CONTINUE ACROSS THE AREA...BRINGING
A WEST TO EAST END OF THE PRECIPITATION WITH ITS PASSAGE. LINGERING
SHOWERS WILL STILL BE POSSIBLE ACROSS THE SOUTHEAST PART OF THE
FORECAST AREA DURING THE EARLY MORNING HOURS OF FRIDAY. HIGH
PRESSURE WILL START TO WORK ITS WAY INTO THE AREA BY LATE THURSDAY
NIGHT. PATCHY FOG IS EXPECTED IN THE TYPICALLY MOUNTAIN AND RIVER
VALLEYS...ESPECIALLY THOSE AREA THAT RECEIVED THE MOST RAINFALL ON
THURSDAY AND THURSDAY EVENING. DRIER...LOWER DEW POINT AIR WILL MOVE
INTO THE REGION ALLOWING FOR LOW TEMPERATURES SOME 5 TO 10 DEGREES
COOLER THAN THOSE EXPECTED TONIGHT. EXPECT LOWS TO RANGE FROM THE
MID 50S TO NEAR 60 ACROSS THE MOUNTAINS WITH MID TO UPPER 60S ACROSS
THE PIEDMONT.

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THROUGH
SATURDAY. MOST THE REGION WILL BE PRECIPITATION FREE WITH LIMITED
CLOUD COVER. THE ONE AREA THAT MAY SEE SOME LATE DAY ISOLATED
SHOWERS WILL BE THE NORTHERN MOUNTAINS OF NORTH CAROLINA...AND
NEIGHBORING SECTIONS ALONG THE BLUE RIDGE OF SOUTHWEST
VIRGINIA...SOUTHWEST OF GALAX THANKS TO WEAK CONVERGENCE DUE TO
DIFFERENTIAL HEATING. TEMPERATURES WILL TREND SLIGHTLY COOLER
THROUGH THE PERIOD. FRIDAY NIGHT AND SATURDAY NIGHT LOWS WILL BE IN
THE LOW TO MID 50S ACROSS THE MOUNTAINS WITH LOWER 60S ACROSS THE
PIEDMONT. HIGHS WILL RANGE FROM THE UPPER 70S TO AROUND 80 ACROSS
THE MOUNTAINS WITH LOWER 80S ACROSS THE PIEDMONT. LATE NIGHT RIVER
AND MOUNTAIN VALLEY FOG WILL CONTINUE TO BE POSSIBLE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM EDT WEDNESDAY...

HIGH PRESSURE WILL CONTINUE OVER THE AREA...BUT ITS AXIS WILL SHIFT
EAST THROUGH MONDAY. THIS WILL ALLOW FOR HIGHER DEW POINTS TO WORK
THEY WAY NORTH THROUGH THE WESTERN PORTION OF THE FORECAST AREA. LOOK
FOR A GREATER EXPANSE OF ISOLATED SHOWERS...AND POSSIBLY A FEW
STORMS SUNDAY AFTERNOON. BY MONDAY AFTERNOON...AN APPROACHING COLD
FRONT WILL BE ON OUR WESTERN DOORSTEP. ISOLATED TO SCATTERED
COVERAGE OF SHOWERS AND STORMS ACROSS A GREAT PERCENTAGE OF THE
REGION IS EXPECTED. THE BEST COVERAGE WILL BE IN THE WEST...NEAREST
THE FRONT. TEMPERATURES WILL TREND MILDER THROUGH MONDAY...WITH
HIGHS EXPECTED TO BE AROUND 80 IN THE MOUNTAINS AND THE MID TO UPPER
80S ACROSS THE PIEDMONT.

ON TUESDAY...GUIDANCE VARIES AS TO HOW MUCH PROGRESSION THE FRONT
WILL HAVE MADE HEADWAY ACROSS OUR AREA. OUR FORECAST WILL CONTINUE
TO LEAN ON THE SIDE OF SLOWNESS...KEEPING THE POTENTIAL FOR ISOLATED
SHOWERS AND STORMS IN THE FORECAST FOR TUESDAY...THE GREATEST
POTENTIAL IN THE SOUTHEAST PARTS OF THE REGION.

BY WEDNESDAY...HIGH PRESSURE WILL AGAIN BE MOVING INTO OUR
REGION...WITH THE START OF A DRYING.  AT BEST ISOLATED SHOWERS ARE
EXPECTED ACROSS THE FAR SOUTHEAST PORTION OF THE FORECAST AREA. HIGH
TEMPERATURES WILL BE COMPARABLE TO THOSE OF TUESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 155 PM EDT WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY
TONIGHT. MOIST SOUTH TO SOUTHWEST FLOW AHEAD OF AN APPROACHING
COLD FRONT SHOULD KEEP CONSIDERABLE CLOUD COVER OVER THE MID
ATLANTIC THIS AFTERNOON...WITH BROKEN CEILINGS AROUND 4000 FEET.
VCTS IS MENTIONED AT ALL TAF SITES. SOME HEAVY DOWNPOURS AND
MVFR/IFR CEILINGS AND VISIBILITIES ARE LIKELY WITHIN THE STRONGER
STORMS.

AS CONVECTIVE ACTIVITY GRADUALLY WANES OVERNIGHT...THE NEXT
FORECAST CHALLENGE WILL BE HOW FAR CEILINGS AND VISIBILITIES
DROP. CONFIDENCE IS ONLY MODERATE THAT ALL SITES WILL APPROACH
MVFR/IFR DUE TO SPOTTY SHOWER ACTIVITY AND A LIGHT SOUTHWEST FLOW
THAT MAY KEEP THE CEILINGS UP. MEANWHILE...WET SOIL AND PREVIOUS
RAINFALL COULD INDUCE FOG FORMATION UNDER ANY CLEARINGS OF THE
STRATOCUMULUS LAYER. THE BEST CHANCE FOR FOG WILL BE AT LWB DUE TO
TYPICAL RIVER VALLEY FOG...BUT POSSIBLY THE OTHER TAF SITES MAY
SEE MVFR FOG.

TOMORROW APPEARS DESTINED TO BEGIN IN SIMILAR FASHION...WITH
PATCHES OF MVFR/IFR SLOWLY GIVING WAY TO VFR. A FEW ISOLATED
SHOWERS COULD POP UP IN THE MORNING AS THE COLD FRONT DRAWS
NEARER. VCTS WAS INSERTED AFTER 15Z AT ALL TAF SITES TO
ACCOMMODATE THE INCREASING CHANCE OF MORE SHOWERS AND
THUNDERSTORMS BY MIDDAY THURSDAY.

EXTENDED AVIATION DISCUSSION...

A COLD FRONT WILL PUSH ACROSS THE MID ATLANTIC ON THURSDAY
EVENING...AND BRING ANOTHER PERIOD OF SHOWERS AND THUNDERSTORMS.
MVFR/IFR CONDITIONS AND HEAVY DOWNPOURS ARE LIKELY WITHIN THE
STRONGER STORMS. ONCE THE FRONT MOVES TOWARD THE VA/NC
BORDER...SOMEWHAT COOLER AND DRIER AIR ALOFT SHOULD INFILTRATE THE
REGION. THERE IS STILL SOME QUESTION AS TO HOW QUICKLY THIS FRONT
MOVES SOUTH OF THE REGION BY FRIDAY MORNING. THE MODELS REMAIN
OPTIMISTIC THAT IT WILL...BUT IF IT DOES NOT...LOW CEILINGS AND
PATCHY FOG MAY REAPPEAR FOR ANOTHER NIGHT.

DEPENDING ON HOW FAR SOUTH THE FRONT PROGRESSES BY MIDDAY
FRIDAY...THERE MAY STILL BE A FEW LINGERING SHOWERS SOUTH OF
DAN/BLF. OTHERWISE...SITES TO THE NORTH MAY SEE NO RAIN AND VFR
CONDITIONS. CONFIDENCE IN VFR FOR ALL TAF SITES INCREASES ON FRIDAY
NIGHT...AS HIGH PRESSURE ARRIVES FROM THE NORTH. GOOD FLYING
WEATHER SHOULD PERSIST THROUGH THE WEEKEND. BY MONDAY...A WEAK
COLD FRONT MAY ARRIVE FROM THE WEST TO BRING A CHANCE OF SHOWERS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...DS
LONG TERM...DS
AVIATION...PW
Hazardous weather outlook, Aug 19, 4:18 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 AM EDT WED AUG 19 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-200830-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
418 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS MAY BRING SPOTTY TORRENTIAL
DOWNPOURS AND HIGHLY LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY...PRECEDED
AND ACCOMPANIED BY ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS
THAT WILL CONTINUE THE THREAT FOR LOCALIZED FLOODING THROUGH THE
DAY. DRIER AIR MOVING IN FROM THE WEST BEHIND THE FRONT WILL END
THE THREAT FOR RAIN ACROSS MOST OF THE AREA FOR FRIDAY INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WERT

In the hours before

Special weather statement, Aug 19, 5:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT WED AUG 19 2015

VAZ011-014-018-022-192145-
ROANOKE-CRAIG-MONTGOMERY-GILES-
512 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN CRAIG...NORTHWESTERN ROANOKE...EAST CENTRAL GILES AND
NORTHERN MONTGOMERY COUNTIES...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER BLACKSBURG...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
NEWPORT...
PRICES FORK...
AND MERRIMAC.

THIS INCLUDES VIRGINIA TECH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3730 8018 3712 8043 3719 8053 3719 8052
      3721 8052 3720 8055 3724 8060 3745 8043
      3746 8040
TIME...MOT...LOC 2112Z 216DEG 20KT 3727 8043

PC
Special weather statement, Aug 19, 5:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED AUG 19 2015

VAZ014-022-033-192200-
ROANOKE-MONTGOMERY-FRANKLIN-
522 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT
ROANOKE...NORTHWESTERN FRANKLIN...CITY OF SALEM...CITY OF ROANOKE AND
EAST CENTRAL MONTGOMERY COUNTIES...

AT 522 PM EDT...A STRONG THUNDERSTORM WAS NEAR BENT MOUNTAIN...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
SALEM CITY...
AND CATAWBA.

THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3741 8006 3730 7984 3729 7985 3726 7986
      3708 8009 3712 8013 3712 8015 3718 8025
      3741 8010 3742 8007
TIME...MOT...LOC 2122Z 212DEG 13KT 3719 8015

PC
Special weather statement, Aug 19, 5:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT WED AUG 19 2015

NCZ002-VAZ015-192215-
ALLEGHANY-GRAYSON-
527 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ALLEGHANY AND EASTERN GRAYSON COUNTIES...

AT 527 PM EDT...A STRONG THUNDERSTORM WAS OVER TWIN OAKS...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
SPARTA...
INDEPENDENCE...
ENNICE...
BAYWOOD...
AND SCOTTVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3654 8134 3677 8110 3659 8088 3641 8123
TIME...MOT...LOC 2127Z 224DEG 13KT 3656 8118

PC
Special weather statement, Aug 19, 6:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT WED AUG 19 2015

VAZ018-019-022-023-192300-
ROANOKE-CRAIG-BOTETOURT-ALLEGHANY-
619 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT
CRAIG...NORTHWESTERN ROANOKE...NORTHWESTERN BOTETOURT...CITY OF
COVINGTON AND SOUTHWESTERN ALLEGHANY COUNTIES...

AT 617 PM EDT...A STRONG THUNDERSTORM WAS OVER ABBOTT...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAINFALL THAT MAY PRODUCE A QUICK ONE INCH OF RAIN
ESPECIALLY OVER CRAIG COUNTY AROUND NEW CASTLE.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
EAGLE ROCK...
JORDAN MINES...
AND COVINGTON CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3731 8006 3741 8031 3786 8011 3770 7973
TIME...MOT...LOC 2217Z 202DEG 20KT 3746 8017

JH
Special weather statement, Aug 19, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT WED AUG 19 2015

NCZ020-192300-
YADKIN-
621 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT
EASTERN YADKIN COUNTY...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS OVER HUNTSVILLE...MOVING
NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
EAST BEND...
SHACKTOWN...
ENON...
COURTNEY...
AND HUNTSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3605 8064 3628 8062 3627 8060 3627 8054
      3626 8053 3625 8046 3624 8045 3614 8044
      3612 8046 3612 8049 3611 8051 3608 8051
      3605 8050
TIME...MOT...LOC 2221Z 186DEG 17KT 3611 8052

PC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:28 PM EDTSpecial Weather StatementRNKCraig, Roanoke62 min
Aug 18, 11:34 PM EDTSpecial Weather StatementRNKCity of Danville71 min
Aug 19, 5:12 PM EDTSpecial Weather StatementRNKMontgomery33 min
Aug 19, 5:22 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem38 min
Aug 19, 5:27 PM EDTSpecial Weather StatementRNKGrayson48 min
Aug 19, 6:19 PM EDTSpecial Weather StatementRNKAlleghany, Craig, City of Covington41 min
Aug 19, 6:47 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg43 min
Aug 19, 7:59 PM EDTSpecial Weather StatementRNKCity of Lynchburg46 min

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.